Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How to manage HIV drug induced peripheral neuropathy
Aug 1, 2011

I have been taking HIV meds close to 18 months now. I was on Triomune. Recently I started having peripheral neuropathy and the doctor changed the meds to truvada and nevirapine, but the tingling sensation in the feet wont just go.he has put me on amytryptalline but to no avail.whay else can I try

Response from Dr. Henry

Treatment of peripheral neuropathy due to medications can be very frustrating--there often is no simple answer. Stopping offending medications (such as the stavudine in Triomune) is often critical. Recovery is variable and often very slow but usually does occur. Pain meds and drugs like gabepentin can also be helpful (amitryptiline often tried first). HIV infection and other conditions can cause peripheral neuropathy as well so achieving good HIV control and looking for other causes (such as diabetes or vitamin deficiencies) often worthwhile. KH



Previous
side effect diareah
Next
Atripla and grapefruit (Soda)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement